Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 13, 2010, 3:36 PM CST for 13 counties in Kansas. It took effect at Feb 14, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2010, 3:36 PM CST (21:36 UTC)
- In effect from
- Feb 14, 2010, 9:00 AM CST
- Expired
- Feb 14, 2010, 5:52 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS73 KICT 132136 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 PM CST SAT FEB 13 2010 KSZ032-033-047>051-067-068-082-083-091-092-141100- /O.NEW.KICT.WI.Y.0003.100214T1500Z-100215T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 336 PM CST SAT FEB 13 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS: OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING THIS TIME. * IMPACTS: DRIVERS SHOULD BE AWARE OF DANGEROUS CROSS WINDS...ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHRECK
5 follow-up statements
392 WWUS73 KICT 132155 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 355 PM CST SAT FEB 13 2010 KSZ032-033-047>051-067-068-082-083-091-092-141100- /O.CON.KICT.WI.Y.0003.100214T1500Z-100215T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 355 PM CST SAT FEB 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. * TIMING...WINDS WILL INCREASE DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS...OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING THIS TIME. * IMPACTS...DRIVERS SHOULD BE AWARE OF DANGEROUS CROSS WINDS... ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHRECK
909 WWUS73 KICT 140946 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 AM CST SUN FEB 14 2010 KSZ032-033-047>051-067-068-082-083-091-092-150000- /O.CON.KICT.WI.Y.0003.100214T1500Z-100215T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 346 AM CST SUN FEB 14 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS...OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED TODAY. * IMPACTS...DRIVERS SHOULD BE AWARE OF DANGEROUS CROSS WINDS... ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
159 WWUS73 KICT 141856 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1256 PM CST SUN FEB 14 2010 KSZ032-033-047>051-067-068-082-083-091-092-150000- /O.CON.KICT.WI.Y.0003.000000T0000Z-100215T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1256 PM CST SUN FEB 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST ACROSS THE AREA THIS AFTERNOON. THE HIGHER WIND SPEEDS SHOULD SUBSIDE AFTER SUNSET. * WINDS...OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON. * IMPACTS...DRIVERS SHOULD BE AWARE OF DANGEROUS CROSS WINDS... ESPECIALLY ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS HIGHWAY 61 AND INTERSTATE 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
899 WWUS73 KICT 141902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 102 PM CST SUN FEB 14 2010 KSZ032-033-047>051-067-068-082-083-091-092-150000- /O.CON.KICT.WI.Y.0003.000000T0000Z-100215T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 102 PM CST SUN FEB 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST ACROSS THE AREA THIS AFTERNOON. THE HIGHER WIND SPEEDS SHOULD SUBSIDE AFTER SUNSET. * WINDS...OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON. * IMPACTS...DRIVERS SHOULD BE AWARE OF DANGEROUS CROSS WINDS... ESPECIALLY ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS HIGHWAY 61...HIGHWAY 156 AND K-42. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
855 WWUS73 KICT 142352 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 552 PM CST SUN FEB 14 2010 KSZ032-033-047>051-067-068-082-083-091-092-150100- /O.CAN.KICT.WI.Y.0003.000000T0000Z-100215T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 552 PM CST SUN FEB 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TOO DIMINISH BELOW ADVISORY LEVELS AS THE SUN BEGINS TO SET THIS EVENING...THEREFORE THE ADVISORY WILL EXPIRE AT 6 PM. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 3:32 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 13, 3:32 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 332 PM CST SAT FEB 13 2010 .DISCUSSION... MAIN FORECAST CONCERNS ARE SNOW CHANCES TONIGHT AND STRONG WINDS BEHIND THE SYSTEM ON SUNDAY. TONIGHT: AN UPPER LEVEL VORTICITY MAXIMUM CAN BE SEEN ON WATER VAPOR IMAGERY MOVING INTO THE DAKOTAS...AND CONTINUING SOUTHWARD TOWARD THE CENTRAL PLAINS. AHEAD OF THIS ANOMALY...A SURFACE LOW AND COLD FRONT ARE PUSHING THROUGH EASTERN KANSAS. TEMPERATURES HAVE CLIMBED ABOVE NORMAL IN CENTRAL AND SOUTH CENTRAL KANSAS WITH WESTERLY WINDS...BUT SOUTHEAST KANSAS HAS REMAINED IN THE 30S WITH STRATUS BEING STUBBORN. THESE CLOUDS WILL REMAIN IN PLACE THROUGH THE NIGHT...AND FREEZING FOG COULD OCCUR AGAIN BEFORE SOME CIRRUS MOVES IN TO LIMIT THE COOLING ABOVE THE STRATUS DECK. HAVE THEREFORE INSERTED SOME AREAS OF FOG IN SOUTHEAST KANSAS FOR THE EVENING. THE VORTICITY MAXIMUM WILL CONTINUE TO MOVE SOUTHWARD TONIGHT. AS IT APPROACHES...SNOW WILL DEVELOP OVER CENTRAL KANSAS AND THEN THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS DOES NOT LOOK LIKE A SIGNIFICANT SNOWFALL BY ANY MEANS...BUT LOCATIONS ALONG AND WEST OF HIGHWAY 14 COULD SEE SOME MINOR ACCUMULATIONS...ONLY A COUPLE TENTHS OF AN INCH IF ANYTHING. SUNDAY-MONDAY: BEHIND THE SNOW...THERE WILL BE FAIRLY STRONG SUBSIDENCE AS THE VORTICITY MAXIMUM MOVES THROUGH THE FORECAST AREA. WHILE THERE COULD BE SOME CUMULUS AROUND...WOULD NOT EXPECT IT TO BE AN OVERCAST SKY. ALSO...IT IS TYPICAL BEHIND THESE SYSTEMS TO HAVE ADVISORY CRITERIA WINDS. RIGHT NOW...HIGHEST CONFIDENCE IN THIS TYPE OF WINDS IS WEST OF INTERSTATE 135...SO WE WILL ISSUE A WIND ADVISORY FOR THAT AREA. WOULD NOT BE SURPRISED IF THIS GETS EXPANDED EASTWARD BEFORE ALL IS SAID AND DONE. TEMPERATURES ARE GOING TO BE MUCH COOLER ON SUNDAY THAN THEY WERE TODAY...WITH TEMPERATURES STRUGGLING TO CLIMB INTO THE 30S. SURFACE HIGH PRESSURE WILL BUILD INTO THE PLAINS FOR MONDAY AND TUESDAY...BRINGING THE ARCTIC AIR SOUTHWARD FOR ANOTHER COUPLE DAYS. SCHRECK EXTENDED FORECAST: TUESDAY-SATURDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE SPINNING ITS WAY OFF THE ATLANTIC COAST AS THE RIDGE IN THE PACIFIC NORTHWEST CONTINUES TO BUILD. THROUGH THIS PERIOD IT APPEARS THAT A SHORTWAVE TROUGH WILL EJECT FROM THE BUILDING RIDGE IN THE NW AND SLOWLY MAKE ITS WAY TO THE PLAINS. THE GFS...GEFS...AND ITS PLUME DIAGRAMS ALL HINT TOWARD PRECIP ON FRIDAY. WHILE THE 12Z ECMWF BROKE CONTINUITY AND IS NOT CONSIDERED USABLE...THE PREVIOUS RUNS OF THE ECMWF IS BRINGING THE BETTER CHANCE OF PRECIP SOUTH OF KANSAS. DECIDED TO STICK WITH THE PREVIOUS RUNS OF THE ECMWF THIS FORECAST AND KEEP A DRY FORECAST DUE TO THE INCONSISTENCY OF THE GFS SLOWING THE SYSTEM DOWN AND BRINGING IN MORE MOISTURE THEN PREVIOUS. WILL NEED TO MONITOR THIS SYSTEM TO SEE IF THERE ARE ANY CONSISTENCY RUN BY RUN AND BETWEEN EACH MODEL. SPECIFIC TIMING AND PRECIP TYPE ARE UNKNOWN AT THIS TIME. TEMPERATURES WILL BE IN THE 40S ON TUESDAY WITH HELP FROM A SURFACE HIGH PRESSURE...CLEAR SKIES AND SOUTHERLY WINDS...AND ON WEDNESDAY COULD BE IN THE MID TO UPPER 40S. THIS IS STILL SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. A COLD FRONT WILL DEVELOP AROUND THURSDAY/FRIDAY AND AS IT MOVES THROUGH TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AT THE END OF THE PERIOD. DUNTEN && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WE EXTRAPOLATED THE BACK EDGE OF THE STRATUS DECK AND IT APPEARS IT SHOULD ARRIVE AT CNU AROUND 21Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AS A WEAK SURFACE TROF PUSHES THROUGH EASTERN KANSAS. LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER PV ANOMALY MOVING THROUGH THE DAKOTAS. THIS FEATURE IS EXPECTED TO BRING STRONG COLD AIR ADVECTION INTO THE AREA LATE TONIGHT INTO SUNDAY. AS THE COLD AIR ADVECTION COMMENCES WE MAY SEE SOME -SN DEVELOP ACROSS PORTIONS OF THE TAF SITES AFTER MIDNIGHT. HOWEVER...THE MAIN CONCERN WILL BE THE STRONG NORTH WINDS DEVELOPING SUNDAY MORNING. IN FACT...WIND SPEEDS MAY BE ABLE TO REACH WIND ADVISORY CRITERIA. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 24 30 15 35 / 30 10 10 0 HUTCHINSON 22 29 14 36 / 30 10 10 0 NEWTON 23 29 15 33 / 20 10 10 0 ELDORADO 24 31 15 34 / 20 10 10 0 WINFIELD-KWLD 26 31 16 36 / 20 10 10 0 RUSSELL 19 28 12 35 / 30 10 10 0 GREAT BEND 19 28 12 35 / 30 10 10 0 SALINA 20 27 13 35 / 20 20 10 0 MCPHERSON 21 28 14 33 / 30 10 10 0 COFFEYVILLE 27 32 17 35 / 20 20 10 0 CHANUTE 25 30 15 32 / 20 20 10 10 IOLA 25 30 14 30 / 20 20 10 10 PARSONS-KPPF 26 31 16 33 / 20 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Feb 13, 12:08 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1208 PM CST SAT FEB 13 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1208 PM CST SAT FEB 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT BEHIND A STRONG COLD FRONT WITH NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW AND FLURRIES WILL AFFECT THE AREA ON SUNDAY WITH ACCUMULATING SNOWFALL NOT ANTICIPATED. WIND CHILLS OF ZERO TO 5 BELOW ARE LIKELY OVER MOST OF THE AREA SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.